Alert archive / California / Wind Advisories in 2019
Wind Advisory 28, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jun 8, 2019, 1:43 PM PDT for San Bernardino County, California; Clark County, Nevada; Mohave County, Arizona. It took effect at Jun 9, 2019, 12:00 AM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2019, 1:43 PM PDT (20:43 UTC)
- In effect from
- Jun 9, 2019, 12:00 AM PDT
- Expired
- Jun 9, 2019, 2:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3159 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901 WWUS75 KVEF 082043 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 143 PM PDT Sat Jun 8 2019 AZZ002-036-CAZ524-526-527-NVZ021-022-091200- /O.NEW.KVEF.WI.Y.0028.190609T0700Z-190609T2100Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 143 PM PDT Sat Jun 8 2019 /143 PM MST Sat Jun 8 2019/ ...WIND ADVISORY IN EFFECT FROM MIDNIGHT PDT /MIDNIGHT MST/ TONIGHT TO 2 PM PDT /2 PM MST/ SUNDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from midnight PDT /midnight MST/ tonight to 2 PM PDT /2 PM MST/ Sunday. * WINDS...25 to 35 mph with gusts of 45-50 mph at times * TIMING...Wind will increase from north to south during the overnight hours after midnight, increasing through the morning hours and decreasing during the early afternoon Sunday. * IMPACTS...Difficult driving conditions, particularly along east- west roads. Windy conditions will create choppy waters on area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
197 WWUS75 KVEF 091053 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 353 AM PDT Sun Jun 9 2019 ...Excessive Heat Watch issued for Tuesday and Wednesday... .Hottest temperatures so far this year will occur on Tuesday and Wednesday leading to High HeatRisk. AZZ002-036-CAZ527-NVZ021-092200- /O.NEW.KVEF.EH.A.0001.190611T1700Z-190613T0300Z/ /O.CON.KVEF.WI.Y.0028.000000T0000Z-190609T2100Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 353 AM PDT Sun Jun 9 2019 /353 AM MST Sun Jun 9 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT /2 PM MST/ THIS AFTERNOON... ...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... The National Weather Service in Las Vegas has issued an Excessive Heat Watch, which is in effect from Tuesday morning through Wednesday evening. * WINDS...25 to 35 mph with gusts of 40 to 50 mph at times. * TIMING...Wind will continue through late morning before decreasing during the early afternoon hours. * TEMPERATURE...High temperatures 110 to 115 degrees. * Windy Impacts...Difficult driving conditions, particularly along east- west roads. Windy conditions will create choppy waters on area lakes. * Heat Impacts...Due to our cooler than normal May and lack of time to acclimate, heat related illnesses such as heat exhaustion and heat stroke will be possible. People most vulnerable to heat illnesses include those who spend lots of time outdoors...those without air conditioning...young children...the elderly...and those with chronic ailments. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. An Excessive Heat Watch means that a period of hot temperatures is expected. The hot temperatures will create a dangerous situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. && $$ CAZ524-526-NVZ022-092100- /O.CON.KVEF.WI.Y.0028.000000T0000Z-190609T2100Z/ Eastern Mojave Desert-Cadiz Basin-Southern Clark County- Including Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Primm, Searchlight, and Cal-Nev-Ari 353 AM PDT Sun Jun 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS...25 to 35 mph with gusts of 40 to 50 mph at times * TIMING...Wind will continue through late morning before decreasing during the early afternoon hours. * IMPACTS...Difficult driving conditions, particularly along east- west roads. Windy conditions will create choppy waters on area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ522-NVZ017-020-092200- /O.NEW.KVEF.EH.A.0001.190611T1700Z-190613T0300Z/ Death Valley National Park-Western Clark and Southern Nye County- Las Vegas Valley- Including Furnace Creek, Stovepipe Wells, Shoshone, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, and Boulder City 353 AM PDT Sun Jun 9 2019 ...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... The National Weather Service in Las Vegas has issued an Excessive Heat Watch, which is in effect from Tuesday morning through Wednesday evening. * TEMPERATURE...Las Vegas Valley 105 to 110 degrees, Pahrump Valley 103 to 107 degrees, and Death Valley National Park 115 to 120 degrees. * IMPACTS...Due to our cooler than normal May and lack of time to acclimate, heat related illnesses such as heat exhaustion and heat stroke will be possible. People most vulnerable to heat illnesses include those who spend lots of time outdoors...those without air conditioning...young children...the elderly...and those with chronic ailments. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Watch means that a period of hot temperatures is expected. The hot temperatures will create a dangerous situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. && $$
819 WWUS75 KVEF 091058 CCA NPWVEF URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Las Vegas NV 358 AM PDT Sun Jun 9 2019 ...Excessive Heat Watch issued for Tuesday and Wednesday... .Hottest temperatures so far this year will occur on Tuesday and Wednesday leading to High HeatRisk. AZZ002-036-CAZ527-NVZ021-092200- /O.COR.KVEF.EH.A.0001.190611T1700Z-190613T0300Z/ /O.COR.KVEF.WI.Y.0028.000000T0000Z-190609T2100Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 358 AM PDT Sun Jun 9 2019 /358 AM MST Sun Jun 9 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT /2 PM MST/ THIS AFTERNOON... ...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... The National Weather Service in Las Vegas has issued an Excessive Heat Watch, which is in effect from Tuesday morning through Wednesday evening. * WINDS...25 to 35 mph with gusts of 40 to 50 mph at times. * TIMING...Wind will continue through late morning before decreasing during the early afternoon hours. * TEMPERATURE...High temperatures 110 to 115 degrees. * Wind Impacts...Difficult driving conditions, particularly along east- west roads. Windy conditions will create choppy waters on area lakes. * Heat Impacts...Due to our cooler than normal May and lack of time to acclimate, heat related illnesses such as heat exhaustion and heat stroke will be possible. People most vulnerable to heat illnesses include those who spend lots of time outdoors...those without air conditioning...young children...the elderly...and those with chronic ailments. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. An Excessive Heat Watch means that a period of hot temperatures is expected. The hot temperatures will create a dangerous situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. && $$ CAZ524-526-NVZ022-092100- /O.CON.KVEF.WI.Y.0028.000000T0000Z-190609T2100Z/ Eastern Mojave Desert-Cadiz Basin-Southern Clark County- Including Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Primm, Searchlight, and Cal-Nev-Ari 358 AM PDT Sun Jun 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS...25 to 35 mph with gusts of 40 to 50 mph at times * TIMING...Wind will continue through late morning before decreasing during the early afternoon hours. * IMPACTS...Difficult driving conditions, particularly along east- west roads. Windy conditions will create choppy waters on area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ522-NVZ017-020-092200- /O.NEW.KVEF.EH.A.0001.190611T1700Z-190613T0300Z/ Death Valley National Park-Western Clark and Southern Nye County- Las Vegas Valley- Including Furnace Creek, Stovepipe Wells, Shoshone, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, and Boulder City 358 AM PDT Sun Jun 9 2019 ...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... The National Weather Service in Las Vegas has issued an Excessive Heat Watch, which is in effect from Tuesday morning through Wednesday evening. * TEMPERATURE...Las Vegas Valley 105 to 110 degrees, Pahrump Valley 103 to 107 degrees, and Death Valley National Park 115 to 120 degrees. * IMPACTS...Due to our cooler than normal May and lack of time to acclimate, heat related illnesses such as heat exhaustion and heat stroke will be possible. People most vulnerable to heat illnesses include those who spend lots of time outdoors...those without air conditioning...young children...the elderly...and those with chronic ailments. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Watch means that a period of hot temperatures is expected. The hot temperatures will create a dangerous situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. && $$
476 WWUS75 KVEF 092059 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 159 PM PDT Sun Jun 9 2019 ...Excessive Heat Watch issued for Tuesday and Wednesday... .Hottest temperatures so far this year will occur on Tuesday and Wednesday leading to High HeatRisk. AZZ002-036-CAZ527-NVZ021-100900- /O.EXP.KVEF.WI.Y.0028.000000T0000Z-190609T2100Z/ /O.CON.KVEF.EH.A.0001.190611T1700Z-190613T0300Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 159 PM PDT Sun Jun 9 2019 /159 PM MST Sun Jun 9 2019/ ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... * TEMPERATURE...High temperatures 110 to 115 degrees. * IMPACTS...Due to our cooler than normal May and lack of time to acclimate, heat related illnesses such as heat exhaustion and heat stroke will be possible. People most vulnerable to heat illnesses include those who spend lots of time outdoors...those without air conditioning...young children...the elderly...and those with chronic ailments. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Watch means that a period of hot temperatures is expected. The hot temperatures will create a dangerous situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun... and check up on relatives and neighbors. && $$ CAZ524-526-NVZ022-092200- /O.EXP.KVEF.WI.Y.0028.000000T0000Z-190609T2100Z/ Eastern Mojave Desert-Cadiz Basin-Southern Clark County- Including Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Primm, Searchlight, and Cal-Nev-Ari 159 PM PDT Sun Jun 9 2019 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... Gusty winds will continue through the afternoon and advisory level winds are no longer expected. $$ CAZ522-NVZ017-020-100900- /O.CON.KVEF.EH.A.0001.190611T1700Z-190613T0300Z/ Death Valley National Park-Western Clark and Southern Nye County- Las Vegas Valley- Including Furnace Creek, Stovepipe Wells, Shoshone, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, and Boulder City 159 PM PDT Sun Jun 9 2019 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... * TEMPERATURE...Las Vegas Valley 105 to 110 degrees, Pahrump Valley 103 to 107 degrees, and Death Valley National Park 115 to 120 degrees. * IMPACTS...Due to our cooler than normal May and lack of time to acclimate, heat related illnesses such as heat exhaustion and heat stroke will be possible. People most vulnerable to heat illnesses include those who spend lots of time outdoors... those without air conditioning...young children...the elderly...and those with chronic ailments. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Watch means that a period of hot temperatures is expected. The hot temperatures will create a dangerous situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun... and check up on relatives and neighbors. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 8, 9:03 AM PDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 8, 9:03 AM PDT, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 903 AM PDT Sat Jun 8 2019 .UPDATE... Northerly wind has persisted this morning in the wake of this morning's cold front passage in the Las Vegas Valley. The forecast has been updated to reflect this increased wind over the next few hours. Otherwise, the forecast looks good and has remained unchanged. -Berc && .PREV DISCUSSION... /issued at 315 AM PDT Sat Jun 8 2019/ .SYNOPSIS...The passage of a cold front will continue to generate gusty north winds this morning. Winds will subside during the day and then become gusty again later tonight into Sunday. Temperatures will be a few degrees below normal over the weekend. High pressure will bring a warming trend to the area next Monday through Wednesday with above normal temperatures. Temperatures will retreat back closer to normal by the end of the week. && .DISCUSSION...through next Friday. Broad upper trough on water vapor shown encompassing the northern Great Basin/Pac NW and northern Rockies. As of 3 am, the associated cold front is bisecting the southern Great Basin and Mojave Desert. Gusty northerly winds exist north of a line from near Ridgecrest CA - Indian Springs - Ceder City. South of that line localized southwesterly wind gusts of 20-25 mph exist. The cold front is progged to move through the Las Vegas Valley in a few more hours, between 4 am and 6 am. Hi-Res models suggest primary push of north winds will be within and west of the Colorado River Valley. There is no indication of the front making it through Kingman today as winds stay out of the southwest. That should change later tonight and Sunday. Surface high pressure building in behind the exiting trough will tighten the north/south surface pressure gradient across SRN NV/SE CA and NW AZ. Strongest north winds on Sunday look to be localized to the area south of Davis Dam, including Laughlin/Bullhead City and the Mohave Valley where gusts up to 40 mph are possible. Less confident those type of wind speeds will be realized on the open water of Lake Mohave or Lake Mead so going to hold off on the issuance of a wind headline. Cooler air filtering in behind the cold front will lead to below normal temperatures today and Sunday. Next Monday-Wednesday, models continue to agree that subtropical ridge currently displaced across northern Mexico will expand northward with H5 heights peaking between 591-594 dam. Temperatures will warm quickly with highs forecast to peak on Tuesday and Wednesday. If forecast highs warm another 1 or 2 degrees we will likely need to consider issuing an Excessive Heat Watch based on Heat Risk values for this time of year. Stay tuned. With the warm temperatures could see some an isolated shower/thunderstorm pop over the southern Sierra crest or White Mtns of northern Inyo and Esmeralda Counties. The ridge gets knocked down late in the week by another trough. The heat will be brief as temperatures fall back closer to normal on Friday. Cooler temperatures aloft associated with the trough may aid in the development of isolated showers/thunderstorms Thursday and Friday, again within Inyo County and south central Nevada. && .FIRE WEATHER...Winds associated the passage of a cold front this morning will subside throughout the day. Elevated north winds will develop again later tonight and Sunday especially near and within the the Colorado River Valley. Humidity values will fall to between 7 and 12 percent between Davis Dam and Parker Dam. && .AVIATION...For McCarran...A cold front will continue to push south this morning, with winds shifting northwest between 10-15 knots through late morning. By the early afternoon, winds will diminish and northeasterly winds at 10 knots or less are expected. For tonight, low confidence on the wind forecast. A push of northeast winds around 10-15kts is possible late tonight, however whether or not those winds make it into the Valley is uncertain. If the northeast winds do not reach the Valley, light winds are expected through the entire night. Sunday morning, north winds should increase and gusts to 20kts are possible by early Sunday afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...A cold front will progress southward down the I-15 corridor this morning. Winds will shift to the north to northeast and become breezy with gusts up to around 25 knots possible during the morning. The front should slow down before getting to the Colorado River Valley sites this afternoon, however it is possible that the front continues southward. Low confidence wind direction at these terminals this afternoon, especially at IFP where the front may edge in after 18Z. Current TAF forecast represents the front not passing through the Colorado River Valley, with diurnal winds 10 knots by this afternoon. Winds should diminish this afternoon elsewhere as well until they pick back up tonight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Pierce AVIATION...Wolf && For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2019Wind Advisories in Nevada, 2019Wind Advisories in Arizona, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.